Alert archive / Illinois / Wind Advisories in 2007

Wind Advisory 2, NWS Chicago, IL

April 3, 20074 counties in Indiana; 13 counties in Illinois

NWS Chicago, IL issued this wind advisory at Apr 3, 2007, 3:43 PM CDT for 4 counties in Indiana; 13 counties in Illinois. It took effect at Apr 3, 2007, 6:00 PM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2007, 3:43 PM CDT (20:43 UTC)
In effect from
Apr 3, 2007, 6:00 PM CDT
Expired
Apr 4, 2007, 3:40 PM CDT
In force
22 hr
Issued by
NWS Chicago, IL

Counties Boone County, IL, DeKalb County, IL, DuPage County, IL, Grundy County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 20 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
1864 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLOT 032043
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
343 PM CDT TUE APR 3 2007

...STRONG WINDS TONIGHT AND WEDNESDAY...

.A COLD FRONT WILL TRACK ACROSS NORTHERN ILLINOIS AND NORTHWEST
INDIANA TONIGHT. THIS FRONT WILL BRING VERY WINDY CONDITIONS TO
NORTHERN ILLINOIS AND NORTHWEST INDIANA FROM TONIGHT THROUGH 
WEDNESDAY ALONG WITH MUCH COLDER TEMPERATURES. WINDS ARE EXPECTED
TO DIMINISH BELOW ADVISORY CRITERIA TOWARD WEDNESDAY EVENING.

ILZ003>006-008-010>014-019>022-INZ001-002-040445-
/O.NEW.KLOT.WI.Y.0002.070403T2300Z-070404T2300Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-LAKE INDIANA-PORTER-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...GARY...VALPARAISO
343 PM CDT TUE APR 3 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT WEDNESDAY. 

A COLD FRONT WILL CONTINUE TO TRACK ACROSS NORTHERN ILLINOIS THIS
EVENING. WEST WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS NORTH
CENTRAL ILLINOIS LATE THIS AFTERNOON INTO EARLY THIS EVENING...AND
ACROSS FAR NORTHEAST ILLINOIS AND NORTHWEST INDIANA AFTER 7 PM THIS
EVENING. GUSTS UP TO 40 MPH ARE POSSIBLE TONIGHT.

WEST WINDS OF 25 TO 35 MPH WILL CONTINUE INTO WEDNESDAY...WITH
GUSTS UP TO 45 MPH POSSIBLE. WINDS WILL DECREASE TO BELOW ADVISORY
CRITERIA TOWARD WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS73 KLOT 040225
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
925 PM CDT TUE APR 3 2007

...STRONG WINDS TO BUFFET THE AREA TONIGHT AND WEDNESDAY...

.A MAJOR CHANGE IN STREAM STREAM LEVEL WINDS WILL BRING A BIG
CHANGE IN THE WEATHER TONIGHT AND WEDNESDAY. THE DIFFERENCE IN
PRESSURE BETWEEN A DEEP LOW PRESSURE SYSTEM EXITING NORTHEAST
ILLINOIS AND STRONG HIGH PRESSURE OVER THE NORTHERN PLAINS WILL
RESULT IN STRONG WINDS ACROSS THE AREA. ALSO... MUCH COLDER AIR
WILL SURGE INTO THE REGION AS THE LOW PRESSURE DRAWS UNSEASONABLY
CHILLY AIR SOUTH OUT OF CANADA.

ILZ003>006-008-010>014-019>022-INZ001-002-041030-
/O.CON.KLOT.WI.Y.0002.000000T0000Z-070404T2300Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-LAKE INDIANA-PORTER-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...GARY...VALPARAISO
925 PM CDT TUE APR 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT WEDNESDAY. 

WEST WINDS AT 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ACROSS
NORTH CENTRAL AND NORTHEAST ILLINOIS AND EXTREME NORTHWEST INDIANA
WILL CONTINUE OVERNIGHT.

WEST WINDS OF 25 TO 35 MPH WILL CONTINUE INTO WEDNESDAY...WITH
GUSTS UP TO 45 MPH POSSIBLE. WINDS WILL DECREASE TO BELOW
ADVISORY CRITERIA TOWARD WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR WIND
GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION IF TRAVELING AND BE PREPARED FOR SUDDEN HIGHER GUSTS.

SECURE LAWN ORNAMENTS AND GARBAGE CANS AND OTHER LIGHT WEIGHT
OBJECTS OUTDOORS. STAY TUNED TO NOAA WEATHER RADIO OR THIS STATION FOR
THE LATEST WEATHER INFORMATION. YOU CAN ALSO VISIT
WWW.WEATHER.GOV/CHICAGO ON THE WORLD WIDE WEB FOR UPDATES.

$$
ED F
000 
WWUS73 KLOT 040244 CCA
NPWLOT

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
943 PM CDT TUE APR 3 2007

...STRONG WINDS TO BUFFET THE AREA TONIGHT AND WEDNESDAY...

.A MAJOR CHANGE IN JET STREAM LEVEL WINDS WILL BRING A BIG CHANGE
IN THE WEATHER TONIGHT AND WEDNESDAY. THE DIFFERENCE IN PRESSURE
BETWEEN A DEEP LOW PRESSURE SYSTEM EXITING NORTHEAST ILLINOIS AND
STRONG HIGH PRESSURE OVER THE NORTHERN PLAINS WILL RESULT IN
STRONG WINDS ACROSS THE AREA. ALSO...MUCH COLDER AIR WILL SURGE
INTO THE REGION AS THE LOW PRESSURE DRAWS UNSEASONABLY CHILLY AIR
SOUTH OUT OF CANADA.

ILZ003>006-008-010>014-019>022-INZ001-002-041100-
/O.CON.KLOT.WI.Y.0002.000000T0000Z-070404T2300Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-LAKE INDIANA-PORTER-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...GARY...VALPARAISO
943 PM CDT TUE APR 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT WEDNESDAY. 

WEST WINDS AT 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ACROSS
NORTH CENTRAL AND NORTHEAST ILLINOIS AND EXTREME NORTHWEST INDIANA
WILL CONTINUE OVERNIGHT.

WEST WINDS OF 25 TO 35 MPH WILL CONTINUE INTO WEDNESDAY...WITH
GUSTS UP TO 45 MPH POSSIBLE. WINDS WILL DECREASE TO BELOW
ADVISORY CRITERIA TOWARD WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR WIND
GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION IF TRAVELING AND BE PREPARED FOR SUDDEN HIGHER GUSTS.

SECURE LAWN ORNAMENTS AND GARBAGE CANS AND OTHER LIGHT WEIGHT
OBJECTS OUTDOORS. STAY TUNED TO NOAA WEATHER RADIO OR THIS STATION FOR
THE LATEST WEATHER INFORMATION. YOU CAN ALSO VISIT
WWW.WEATHER.GOV/CHICAGO ON THE WORLD WIDE WEB FOR UPDATES.

$$
ED F
000 
WWUS73 KLOT 040919
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 AM CDT WED APR 4 2007

...STRONG WINDS WILL BUFFET THE AREA TODAY...

.DEEP LOW PRESSURE OVER THE CENTRAL GREAT LAKES AND STRONG HIGH
PRESSURE BUILDING FROM CENTRAL CANADA INTO THE PLAINS WILL RESULT
IN STRONG WEST TO NORTHWEST WINDS ACROSS THE AREA. IT WILL REMAIN
BLUSTERY TONIGHT INTO THURSDAY...BUT WINDS WILL HAVE DIMINISHED TO
BELOW ADVISORY LEVEL.

ILZ023-INZ010-011-041730-
/O.EXA.KLOT.WI.Y.0002.000000T0000Z-070404T2300Z/
KANKAKEE-NEWTON-JASPER-
INCLUDING THE CITIES OF...KANKAKEE...MOROCCO...RENSSELAER
419 AM CDT WED APR 4 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY FOR TODAY.

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR ACROSS
NORTH CENTRAL AND NORTHEAST ILLINOIS...AND EXTREME NORTHWEST
TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR WIND
GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION IF TRAVELING AND BE PREPARED FOR SUDDEN HIGHER GUSTS.


$$

ILZ003>006-008-010>014-019>022-INZ001-002-041730-
/O.CON.KLOT.WI.Y.0002.000000T0000Z-070404T2300Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-LAKE INDIANA-PORTER-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...GARY...VALPARAISO
419 AM CDT WED APR 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS...AND EXTREME NORTHWEST
INDIANA TODAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING AND BE
PREPARED FOR SUDDEN HIGHER GUSTS.


$$
000 
WWUS73 KLOT 041605
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1105 AM CDT WED APR 4 2007

...STRONG WINDS WILL AFFECT THE AREA THROUGH THIS AFTERNOON...

.DEEP LOW PRESSURE OVER THE NORTHERN GREAT LAKES AND STRONG HIGH 
PRESSURE BUILDING FROM CENTRAL CANADA INTO THE PLAINS WILL RESULT
IN STRONG WEST TO NORTHWEST WINDS ACROSS THE AREA. IT WILL REMAIN
BLUSTERY TONIGHT INTO THURSDAY...BUT WINDS WILL HAVE DIMINISHED TO
BELOW ADVISORY LEVELS.

ILZ003>006-008-010>014-019>023-INZ001-002-010-011-042300-
/O.CON.KLOT.WI.Y.0002.000000T0000Z-070404T2300Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LAKE INDIANA-
PORTER-NEWTON-JASPER-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...GARY...VALPARAISO...MOROCCO...
RENSSELAER
1105 AM CDT WED APR 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS...AND EXTREME
NORTHWEST INDIANA THIS AFTERNOON. WINDS WILL DROP TO BELOW
ADVISORY CRITERIA EARLY THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING AND BE
PREPARED FOR SUDDEN HIGHER GUSTS.

$$
000 
WWUS73 KLOT 042040
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
340 PM CDT WED APR 4 2007

...WINDS TO SUBSIDE EARLY THIS EVENING...

.A STORM SYSTEM ACROSS SOUTHEAST ONTARIO WILL CONTINUE TO LIFT
NORTHEAST TONIGHT. AS THIS STORM CONTINUES TO PULL AWAY...WINDS
WILL CONTINUE TO DECREASE IN SPEED THROUGH THE EVENING...ALTHOUGH
WIND SPEEDS WILL REMAIN AT 15 TO 25 MPH THROUGH THE NIGHT.

ILZ003>006-008-010>014-019>023-INZ001-002-010-011-042145-
/O.CAN.KLOT.WI.Y.0002.000000T0000Z-070404T2300Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LAKE INDIANA-
PORTER-NEWTON-JASPER-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...GARY...VALPARAISO...MOROCCO...
RENSSELAER
340 PM CDT WED APR 4 2007

...WIND ADVISORY IS CANCELLED...

WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL
DIMINISH TO 15 TO 25 MPH THIS EVENING. WHILE GUSTY WINDS TO AROUND
35 MPH ARE POSSIBLE EARLY THIS EVENING...WIND SPEEDS HAVE DROPPED
BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:45 PM CDT, 58 minutes earlier.

Area forecast discussion, Apr 3, 2:45 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE CHICAGO IL
245 PM CDT TUE APR 3 2007

.DISCUSSION FOR AFTERNOON ZONES/GRIDS...
245 PM CDT

MAIN FORECAST CONCERN WILL BE ON FRONTAL PASSAGE THIS EVENING AND
SHOWER/THUNDERSTORM POTENTIAL LATE THIS AFTERNOON/EARLY THIS
EVENING. SURFACE COLD FRONT AFTER 19Z EXTENDS FROM NORTH CENTRAL
ILLINOIS THROUGH WEST CENTRAL ILLINOIS AND INTO SOUTHEAST MISSOURI.
PRIMARY INSTABILITY AXIS OF MUCAPE FROM 1000-2000 J/KG EXTENDS FROM
SOUTHERN ILLINOIS THROUGH EXTREME SOUTHEASTERN PORTIONS OF THE
FORECAST AREA. ALTHOUGH DECENT LOW LEVEL MOISTURE ADVECTION HAS BEEN
OCCURRING THROUGH THE DAY...ABUNDANT CLOUD COVER FROM MORNING
CONVECTION AND ONGOING THUNDERSTORMS TO THE SOUTH HAVE LIMITED
POTENTIAL FOR DEEP MOIST CONVECTION ACROSS THE LOT CWA THIS
AFTERNOON. WILL CONTINUE TO CARRY SCT TSRA MENTION SOUTH OF I-80
THIS EVENING AS SHORT WAVE ACROSS WESTERN MISSOURI RACES ACROSS
CENTRAL/SOUTHERN ILLINOIS. SEVERE THREAT APPEARS TO BE VERY LIMITED
FOR THE REMAINDER OF THE AFTERNOON...AND CONFINED TO FAR SOUTHEAST
PORTIONS OF THE FORECAST AREA THROUGH ABOUT 00Z.

OF PERHAPS MORE CONCERN WILL BE WIND POTENTIAL TONIGHT INTO
WEDNESDAY. STRONGEST PRESSURE RISES BEHIND THE SURFACE FRONT ARE
TRACKING INTO EASTERN KANSAS/MISSOURI AT THIS TIME...BUT FURTHER
NORTH ACROSS IOWA/SOUTHERN MINNESOTA SFC WINDS OF 25G35KT ARE FAIRLY
WIDESPREAD. SFC LOW ACROSS NORTHERN ILLINOIS WILL CONTINUE TO DEEPEN
TONIGHT...DRAWING COLDER AIR FROM THE NORTHERN PLAINS SOUTHEASTWARD.
EXPECTING WINDS TO BRUSH UP AGAINST ADVISORY CRITERIA THIS EVENING
BEHIND THE FRONT. SPEEDS MAY THEN SUBSIDE VERY LATE TONIGHT BUT DEEP
MIXED LAYER TOMORROW WITH STRONG CAA SHOULD ALLOW WINDS TO APPROACH
ADVISORY CRITERIA AGAIN DURING THE DAY TOMORROW. WILL ISSUE A WIND
ADVISORY FOR TONIGHT MAINLY FOR AREAS ALONG AND NORTH OF I-80. MAY
NEED TO EXTEND THIS ADVISORY FURTHER SOUTH...BUT WITH STRONGEST LOW
LEVEL HEIGHT GRADIENT/DEEPEST MIXED LAYER ACROSS NORTHERN AREAS FEEL
THAT BEST CHANCE OF MEETING WIND ADV CRITERIA WILL BE ACROSS
NORTHERN HALF OF THE CWA. DID MAINTAIN MENTION OF FLURRIES OVERNIGHT
WITH STRONG COLD ADVECTION RINGING OUT ANY LINGERING LOW LEVEL
MOISTURE.

DID TWEAK TEMPS DOWN JUST A SHADE FOR TOMORROW WITH FORECAST
SOUNDINGS INDICATING MIXED LAYER DEPTHS UP TO ABOUT 850 HPA. NAM 850
HPA TEMPS TOMORROW AFTERNOON RANGE FROM -11 DEG CELS NORTH TO -9 DEG
CELS SOUTH. GIVEN THESE LOW LEVEL TEMPS...HIGHS FROM MID TO UPPER
30S SEEM REASONABLE. LITTLE CHANGE MADE TO THE REMAINDER OF THE
FORECAST WITH EXTENDED PERIOD OF MUCH BELOW NORMAL TEMPERATURES AS
POLAR LOW DROPS SOUTHWARD AND GETS INGESTED INTO THE EASTERN CONUS
UPPER LOW TOWARD THE END OF THE WEEK. ANY LAKE EFFECT SNOW SHOWERS
SHOULD AFFECT MAINLY PORTER COUNTY IN NWRN INDIANA GIVEN NWRLY FLOW
TRAJECTORIES...BUT NOT EXPECTING ANY SIGNIFICANT ACCUMULATIONS.

SOME MODERATION IN TEMPS EXPECTED BY EARLY NEXT WEEK AS UPPER FLOW
BEGINS TO FLATTEN. HOWEVER THIS SHOULD RESULT IN ANOTHER ACTIVE
SHORT WAVE PATTERN WITH RETURN WAA/ISENTROPIC LIFT. DID INTRODUCE
CHANCE POPS FOR RAIN SHOWERS TOWARD THE END OF THE PERIOD TO ACCOUNT
FOR THIS.

MARSILI

&&

.AVIATION DISCUSSION FOR 18Z TAFS...
1245 PM CDT

SEVERAL CONCERNS FOR THE LATEST TAF SET.  THE FIRST WILL BE TT
POTENTIAL FOR THE REMAINDER OF THE AFTERNOON HOURS.  THE MORNING
THUNDER HAS LEFT SIGNIFICANT CLOUD COVER BEHIND AND STABILIZED THE
LOWER LEVELS.  FEEL THAT THUNDER POTENTIAL STILL
EXISTS...PARTICULARLY AS THE STRONG COLD FRONT SWEEPS ACROSS THE
REGION THIS AFTERNOON...BUT HAVE BACKED OFF FROM PREVAILING TO A
TEMPO GROUP.  BEST CHANCE FOR THUNDER WILL BE ALONG THE FRONTAL
BOUNDARY INVOF THE BEST FORCING.  THE FOCUS WILL THEN SHIFT TO
WINDS.  BETWEEN A TIGHTENING PRESSURE GRADIENT BEHIND A SURFACE LOW
WHICH WILL CROSS NRN IL/IN LATE AFTERNOON-EARLY EVENING...AND HIGH
PRESSURE BUILDING DOWN THE NRN PLAINS...PLUS STRONG COLD ADVECTION
BEHIND THE COLD FRONT...WINDS SILL BECOME STRONG AND GUSTY.  WITH
THE FRONTAL PASSAGE AND WINDS SHIFT...WINDS WILL INCREASE TO ARND
25KT WITH FREQUENT GUSTS TO ARND 30KT.  WHILE THUNDER WILL GENERALLY
BE SHORT IN DURATION...SHOULD BE A TRAILING AREA OF -SHRA BEHIND THE
FRONT.  AS THE COLDER AIR FILTERS OVER THE REGION...CEILINGS ARE
EXPECTED TO LOWER TO MVFR LEVELS. LATEST MODEL RH PROFILES ARE
SUGGESTING THAT THE MOISTURE WILL BE CONFINED TO LAYERS BELOW
10KFT...SUGGESTING MORE OF FLURRY OR LIGHT SHSN SCENARIO.  UPPER
FORCING WILL NOT BE TOO STRONG...SO ANY REDUCTIONS TO VSBY WILL BE
ONLY ENUF TO JUSTIFY A TEMPO MVFR GROUP.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...WIND ADVISORY 00Z TONIGHT THROUGH 23Z WEDNESDAY.
.IN...WIND ADVISORY 00Z TONIGHT THROUGH 23Z WEDNESDAY.
.LM...GALE WARNING IN EFFECT LATE TONIGHT THROUGH THURSDAY
      AFTERNOON FOR NEARSHORE AND OPEN WATERS.

&&
Hazardous weather outlook, Apr 3, 11:30 AM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1130 AM CDT TUE APR 3 2007

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-032200-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
1130 AM CDT TUE APR 3 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
MAINLY SOUTHEAST OF A LINE FROM RENSSELAER TO GIBSON CITY. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON TO THE NORTH OF
THE MODERATE RISK AREA EXTENDING AS FAR NORTH AS A LINE FROM CHICAGO
TO STREATOR. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT FOR
DAMAGING WIND GUSTS NORTHWEST OF THIS SLIGHT RISK AREA ACROSS NORTH
CENTRAL ILLINOIS THROUGH MID AFTERNOON.

MILD AND RELATIVELY UNSTABLE AIR WILL BE IN PLACE ACROSS MUCH OF THE
REGION AHEAD OF A STRONG COLD FRONT THAT WILL SWEEP ACROSS THE
REGION THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE
AND PRODUCE LARGE HAIL AND DAMAGING WINDS...WITH THE POTENTIAL FOR
AN ISOLATED TORNADO..MAINLY IN THE MODERATE RISK AREA.

TONIGHT WILL BE VERY WINDY WITH NORTHWEST WINDS GUSTING AS HIGH AS
40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY WILL BE VERY WINDY WITH GUSTS AS HIGH AS 40 MPH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-032200-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
1130 AM CDT TUE APR 3 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS.

GALE FORCE WINDS WILL OCCUR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE FORCE WINDS WILL OCCUR WEDNESDAY. HAZARDOUS WINDS AND WAVES FOR
SMALL CRAFT WILL PERSIST THROUGH FRIDAY.

A SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Special weather statement, Apr 3, 1:12 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
112 PM CDT TUE APR 3 2007

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-
019-041015-
BENTON-BOONE-COOK-DE KALB-DU PAGE-FORD-GRUNDY-IROQUOIS-JASPER-
KANE-KANKAKEE-KENDALL-LA SALLE-LAKE-LAKE IN-LEE-LIVINGSTON-
MCHENRY-NEWTON-OGLE-PORTER-WILL-WINNEBAGO-
112 PM CDT (212 PM EDT) TUE APR 3 2007

...WINDY AND MUCH COLDER TEMPERATURES ON THE WAY...

A COLD FRONT WILL MOVE ACROSS NORTHERN ILLINOIS AND NORTHWEST
INDIANA THIS EVENING BRINGING WINDY CONDITIONS TONIGHT AND
WEDNESDAY. THIS FRONT WILL BRING MUCH COLDER TEMPERATURES TO AREA
FROM TONIGHT THROUGH AT LEAST THE FIRST PART OF THE WEEKEND.
AFTERNOON HIGHS FROM WEDNESDAY THROUGH SATURDAY WILL GENERALLY
RANGE FROM THE MID 30S TO LOWER 40S WITH OVERNIGHT LOWS IN THE
20S. TEMPERATURES WILL BEGIN TO MODERATE TOWARD THE BEGINNING OF
NEXT WEEK.

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 6:40 AM CDTSevere Thunderstorm WarningLOTBoone, McHenry20 min
Apr 3, 7:25 AM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, LaSalle32 min

Nearby

Wind Advisories in Illinois, 2007Wind Advisories in Indiana, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.